Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

I'll have a Bailey's on ice with a side of Wellbutrin please...

Posted Jan 14 2009 8:55pm 1 Comment
Bailey's on ice....good God, do I even remember what it tastes like? It's one of my favorite alcoholic drinks, besides a good old fashioned strawberry margarita. I can't even remember the last time I drank....it was probably the night I got knocked up with Garrett and Landon. My in-laws were babysitting Cole and Bella overnight (a rarity for them) and Tim and I went out for dinner and I had a couple glasses of wine. Next thing I know I'm peeing on a home pregnancy test and nearly fainting when it comes up positive!!

So the last few weeks have been rough emotionally. Probably because of the added stress of Cole and Bella being home from preschool for the last few weeks, as well as Garrett and Landon reaching a fun, but challenging stage in toddlerhood. They just turned 17 months old and they want to climb on everything (including the huge play structure at the park while I chase them off of it) and they are still in the pre-verbal stage so we're dealing with lots and lots of screaming and tantrums. It reminds me of when they were born and we were in the midst of potty training Cole and Bella. So we had 2 newborns and 2 toddlers who were having accidents left and right. I'm sure at some point the timing will all come into place but for right now, it remains to be challenging.

And while I was really enjoying spending more time with Cole and Bella, as well as enjoying to watch Garrett and Landon learn new things every single day, I could feel myself slowly drifting back to that depressive state. I wasn't laying around in bed unable to get up or crying all day long but it was more like just not being able to cope with the stress and making bad choices of how to handle it, like yelling at the kids more than usual or running out on Tim any time he made a little comment to me about my mood. Like last Friday, I was cooking dinner and the kids were busy playing in the family room. He walked in from work and I told him that I had talked to my dr about increasing my Wellbutrin but that she said it may take a few weeks to feel better as my body adjusts to the new dosage. He rolled his eyes and said "oh great" as if it were a huge inconvenience for him. I said "what's that supposed to mean?" and he said "it just sucks that I have to deal with this all over again". I couldn't help but yell back at him "YOU?!....YOU have to deal with this all over again?? Do you even realize what it's like to walk in my shoes, feeling like this all the time? Do you think I enjoy being a bitch all the time? Do you think I feel good about yelling at the kids over the simplest things?" I couldn't even stand to look at him so I grabbed my purse and said "you're on your own with the kids for dinner...I'll be back later" and I left. I tried to cram any feelings of guilt that I had way down so I couldn't feel them. I did come back early enough to tuck the kids into bed so that helped ease any of the guilt I still felt.

So needless to say, earlier that week I had called my dr and said "by any chance, is it possible that the Wellbutrin just isn't working anymore? It's like day and night all of a sudden and I just don't feel like I can handle the stress in my life very well anymore". She increased my dosage from 300 mg daily to 450 mg daily, the highest possible dose for Wellbutrin. Even though she warned me that I may not feel better for a few more weeks, I did start to feel the effects of the higher dosage almost within 2 days. Thank God!! I knew it was working when I went a whole day without yelling at the kids and I felt like I could handle anything they might throw my way. I was able to let every little thing just roll off my back and that was a good feeling.

I was at the library the other day getting some new books and I came across a book on anti-depressants. I was surprised to learn that sometimes these anti-depressants just stop working, for no good reason. Like your body has become so accustomed to it, that it no longer reacts to the medication. So you either have to increase your dosage or switch to a new anti-depressant. Which left me wondering now that I'm at the highest dosage of Wellbutrin (I've gone through 3 med increases now in the last 9 months), what do I do when this new dosage stops working?! Do I switch meds and start all over again? Or do I finally try to figure out a way to live my life without anti-depressants? That last thought honestly scares me. That's how dependent I've become (which was another surprise to read that Wellbutrin is actually one of the most addictive meds out of all the antidepressants).

For now, I'm just gonna live in the moment and try not to worry about tomorrow, next month or next year, for that matter. I want to enjoy my kids while they're still little, while it counts. Yesterday, it was 105 degrees outside in the afternoon but the kids really wanted to go outside so we went out front in the driveway where it's shaded and painted the driveway with sidewalk paint and played in the water. At one point, Garrett had the hose and he sprayed me and laughed hysterically, suddenly realizing how powerful he was with that hose in his hand. He started spraying all of us...Cole, Bella and Landon...and all I could think of was how much I was enjoying their laughter and how much I was loving "living in the moment".
Comments (1)
Sort by: Newest first | Oldest first
Do not ever get off your meds if they make your depression more bareable. Yes, I have heard that meds can stop working but some psychiatrist are prescribing drugs to augment the performance of your current meds,such as depakote. You can either go that route or change meds, there are many out there. I do not recommend Abilify  have heard from my wife RN that some in the medical community don't think it does anything. There is,of course, the good old ECT (electroconvulsive therapy) but you probably don't want to go there.
Post a comment
Write a comment:

Related Searches